Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have abdominal cramping and chronic back pain. Had ESI. Cause?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
Hi I have abdominal cramping, I am a chronic back pain patient who just had a ESI two weeks ago. Can this have any effect on how I am feeling right now?
Posted Fri, 28 Jun 2013 in Abdominal Pain
Answered by Dr. M Y Shareef 2 hours later
Hi ! I am Dr Shareef, a general surgeon answering your querry.
A little more history about the primary condition for which you had all these surgeries would have been more helpful.
Usually epidural steroidal injections do not cause such abdominal cramping. Very less often, frequent epidural steroidal injections may irritate the stomach the same way as other anti inflammatory drugs do. You might experience it also in case you are taking any anti inflammatory drugs for your chronic pain. In that case a proton pump inhibitor and a prokinetic drug may relieve your stomach cramps.
However, the stomach cramp you have now may be an independent factor unrelated to the epidural injections. I do not know about your dietary habits. Just in case you had food from outside, the stomach cramps can be due to any co incidental intestinal infection. To exclude this, you may have to go for a routine stool test for ova and cyst, and take appropriate treatment on consultation with your family physician.
Because of your gynecological history, a urine routine test to exclude any urinary tract infection will be helpful.
I hope I have answered your query. If you have any further questions, you are free to ask. Awaiting your reply. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor